Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page: https://messageboards.webmd.com/health-conditions/f/diabetes/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at CommunityManagement@webmd.net

    Diabetes
    avatar
    JBM261 posted:
    EMT's came last night because my husband couldn't keep himself up and kept falling (3 times). He originally got out of bed to take a Benydryl for what he thought was the Niacin flush he sometimes gets from Niaspan - but this was a burning in his chest and legs . The EMT asked if he had diabetes and I frgot to ask him why he asked that. Has anyone had that experience? I thought it was a TIA but it passed within about 5 minutes. Anyone had a similar experience? Thx
     
    avatar
    Debsbears responded:
    How is your husband now? Did they take him to the hospital and run tests? Is he diabetic? Is there anything else going on? There can be many reasons for falling.

    When I had burning in the chest and legs as well as pain it was a blood clot in my lungs and pulmonary artery.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    JBM261 replied to Debsbears's response:
    Thank you for reply. The EMTs got here within 3 min and husband no pain throughout. We are now believing it was that he took Niaspan too late in the day and that episode can be a side effect. He has had a stroke and MIAs in the past but this wasn't like that - hence just as scary. Thanks again for your thoughtful reply.
     
    avatar
    Debsbears replied to JBM261's response:
    JBM261 have you had your husband tested for diabetes? Are you planning on having any tests done to make sure he is okay?

    From what I read on Niaspan it can alter blood sugars and that regular blood tests are needed to keep an eye on liver and kidney levels.

    Sorry for probing, but his situation sounds like he needs to be seen and not just assume it's a side effect of the med.
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com


     
    avatar
    JBM261 replied to Debsbears's response:
    Thank you. Yes we see the Dr every 4 mos and he does monitor the liver and kidneys, as you mentioned. Husb been on Niaspan for over 15 years and it is remarkable when it works for you. Increases his good cholesterol and he's on a comprehensive regimen. We have appt next week and will have insulin as well as sugar checked. Thx again and good health to you!
     
    avatar
    Debsbears replied to JBM261's response:
    I will keep you guys in my prayers. Please keep us posted as to how things turn out. Deb
    I shall wait upon the Lord and renew my strength.
    Come follow my life's journey at:
    www.mybearyspecial.blogspot.com




    Helpful Tips

    A Diabetes Reversal StoryExpert
    Many people understand that they can probably improve their diabetes by eating right and exercising, but figuring out how to make it ... More
    Was this Helpful?
    82 of 154 found this helpful

    Expert Blog

    Conquering Diabetes - Michael Dansinger, MD

    Dr. Michael Dansinger provides thoughtful tips for those with type 2 diabetes or pre-diabetes who want to reclaim their health...Read More

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.